Alert archive / Michigan / Special Weather Statements in 2021
Special Weather Statement, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this special weather statement at Aug 3, 2021, 4:57 PM EDT for 8 counties in Michigan. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2021, 4:57 PM EDT (20:57 UTC)
- Expired
- Aug 3, 2021, 8:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Grand Rapids, MI
- Hail
- 0.75 in
- Wind
- 40
Counties Clare County, MI, Gratiot County, MI, Isabella County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI
The radar
The Grand Rapids radar (KGRR), 87 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337
WWUS83 KGRR 032057
SPSGRR
Special Weather Statement
National Weather Service Grand Rapids MI
457 PM EDT Tue Aug 3 2021
MIZ038>040-044>046-051-052-040000-
Montcalm MI-Isabella MI-Osceola MI-Gratiot MI-Lake MI-Mecosta MI-
Clare MI-Newaygo MI-
457 PM EDT Tue Aug 3 2021
...Scattered thunderstorms will impact portions of Newaygo, Gratiot,
Isabella, Clare, Osceola, Lake, Mecosta and Montcalm Counties
through 800 PM EDT...
At 456 PM EDT, Doppler radar was tracking scattered thunderstorms
over interior portions of Central Lower Michigan. These storms are
nearly stationary.
HAZARD...Winds up to 40 mph and hail up to penny sized.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, Big Rapids, Alma, Greenville, Clare, Ithaca, Newaygo,
Evart, Stanton, White Cloud, Baldwin, St. Louis, Fremont, Reed City,
Howard City, Shepherd, Breckenridge, Edmore, Carson City and
Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4416 8461 4347 8461 4346 8437 4312 8437
4312 8531 4329 8532 4330 8603 4417 8603
TIME...MOT...LOC 2056Z 251DEG 3KT 4365 8491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
NJJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 3:14 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 3, 3:14 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 314 PM EDT Tue Aug 3 2021 LATEST UPDATE... Synopsis/Discussion/Marine .SYNOPSIS... Issued at 228 PM EDT Tue Aug 3 2021 - Isolated showers and thunderstorms early this evening - Risk for storms Friday into Monday - Warming up for the weekend into early next week && .DISCUSSION...(This evening through next Tuesday) Issued at 228 PM EDT Tue Aug 3 2021 - Isolated showers and thunderstorms early this evening ML Cape values have risen up to around 250 to 500 J/kg mainly north of a Grand Rapids to Mt Pleasant line. A few thunderstorms have developed along and east of the lake breeze in this region. They have been pulse in nature and will likely remain that way given the low deep layer shear values. As we approach sunset the convection will slowly diminish. We will continue to hold on the low POPs for that region through the early evening hours. - Risk for storms Friday into Monday One low level jet moves in Thursday night into Friday. Elevated instability starts showing up Friday. Meanwhile a series of weak upper level troughs move through through this period. As the moisture and instability increases through the period...so will the risk for storms. The first trough arrives Friday and could lead to a few storms. A second trough migrates through for later Sunday into Monday. Diurnally driven showers and storms are possible Saturday into Sunday...but the added lift from the second trough may bump up the potential for Monday. Deep layer shear is shown to remain relatively low so organized severe weather does not look likely at this time. - Warming up for the weekend into early next week With a general west to southwest flow prevailing into early next week...this will support climbing temperatures. Temps at 925/850 mb climb steadily Saturday into Tuesday. Above normal surface temperatures are expected for this period. Based on the 925/850 mb temps we should see highs in the mid 80s Saturday and upper 80s for Sunday into Tuesday. There could even be a few values reaching 90. There are some indications that it will be even warmer for the middle part of next week. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 143 PM EDT Tue Aug 3 2021 VFR conditions will prevail through Wednesday morning. Some widely scattered showers are possible this afternoon and may have isolated areas of MVFR conditions but these were not included in the forecast due to low chance. Winds will be mostly light and variable. && .MARINE... Issued at 228 PM EDT Tue Aug 3 2021 A low level jet moves in for Friday and that will cause the waves to build. Right now we have values under criteria for headlines...but this will need to be monitored closely. Then for the second half of the weekend...another low level jet moves in and could support waves building close to headline criteria. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...MJS DISCUSSION...MJS AVIATION...Ostuno MARINE...MJS
Hazardous weather outlook, Aug 3, 4:08 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 408 AM EDT Tue Aug 3 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-040815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 408 AM EDT Tue Aug 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight An isolated thunderstorm is possible late this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are in the forecast from Thursday night through the weekend with a front nearby for much of the time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-040815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 408 AM EDT Tue Aug 3 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorms are possible over Lake Michigan from Thursday night through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. DUKE
In the hours before
Special weather statement, Aug 3, 4:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
457 PM EDT Tue Aug 3 2021
MIZ038>040-044>046-051-052-040000-
Montcalm MI-Isabella MI-Osceola MI-Gratiot MI-Lake MI-Mecosta MI-
Clare MI-Newaygo MI-
457 PM EDT Tue Aug 3 2021
...Scattered thunderstorms will impact portions of Newaygo, Gratiot,
Isabella, Clare, Osceola, Lake, Mecosta and Montcalm Counties
through 800 PM EDT...
At 456 PM EDT, Doppler radar was tracking scattered thunderstorms
over interior portions of Central Lower Michigan. These storms are
nearly stationary.
HAZARD...Winds up to 40 mph and hail up to penny sized.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Pleasant, Big Rapids, Alma, Greenville, Clare, Ithaca, Newaygo,
Evart, Stanton, White Cloud, Baldwin, St. Louis, Fremont, Reed City,
Howard City, Shepherd, Breckenridge, Edmore, Carson City and
Lakeview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4416 8461 4347 8461 4346 8437 4312 8437
4312 8531 4329 8532 4330 8603 4417 8603
TIME...MOT...LOC 2056Z 251DEG 3KT 4365 8491
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
NJJNearby
Special Weather Statements in Michigan, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.